Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 89, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 30, 2021, 1:21 PM EDT for 6 counties in Ohio. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2021, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 30, 2021, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Guernsey County, OH, Harrison County, OH, Monroe County, OH, Noble County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:41 PM EDT | TSTM WND DMG | Barnesville, OH | EM REPORTED TREES INTO POWERLINES IN THE BARNESVILLE AREA. |
| Jun 30, 1:45 PM EDT | TSTM WND DMG | Bethesda, OH | REPORT OF LARGE TREE BRANCHES DOWN ALONG WITH EXTREME WINDS AND HEAVY RAIN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:47 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
302
WUUS51 KPBZ 301721
SVRPBZ
OHC013-059-067-111-121-157-301745-
/O.NEW.KPBZ.SV.W.0089.210630T1721Z-210630T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
121 PM EDT Wed Jun 30 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Harrison County in east central Ohio...
Eastern Guernsey County in east central Ohio...
Northwestern Monroe County in east central Ohio...
Western Belmont County in east central Ohio...
South central Tuscarawas County in east central Ohio...
Northeastern Noble County in east central Ohio...
* Until 145 PM EDT.
* At 121 PM EDT, a severe thunderstorm was located 9 miles east of
Byesville, or 11 miles west of Barnesville, moving northeast at 45
mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Barnesville... Freeport...
Bethesda... Antrim...
Quaker City... Senecaville...
Belmont... Lore City...
Morristown... Old Washington...
Summerfield... Sarahsville...
This includes Interstate 70 in Ohio between mile markers 182 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing damaging wind gusts. Move
indoors immediately and stay away from windows!
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3974 8148 4011 8156 4016 8142 4028 8143
4021 8122 4001 8103 3986 8103
TIME...MOT...LOC 1721Z 242DEG 37KT 3993 8138
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:09 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 30, 1:09 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 109 PM EDT Wed Jun 30 2021 .SYNOPSIS... Warm and humid conditions will give way to showers and storms this afternoon. Cooler weather is expected over the weekend. && .NEAR TERM /THROUGH THURSDAY/... Current conditions feature the development of showers and thunderstorms into central and eastern OH as they track east through the noon and into the afternoon. These cells are now breaking the cap and tapping into the robust 3000 J/KG aloft. These are organizing as well with good support aloft. Thus with the remnant boundary to the north, further development is expected and so a Severe Thunderstorm Watch has been issued. This will persist into the evening hours. Nevertheless, have added pops through the afternoon period and into the overnight as the front will keep convection going into the early morning hours. Slightly slow storm motions, PWATs in the 1.6 to 1.7 range, and the potential of training due to the orientation of the front, the threat of flooding is a concern. Will discuss the potential for a Flash Flood Watch. Occasional showers and storms will continue into Thursday as a cold front crosses and the aforementioned upper trough continues to deepen and pivots over the forecast area. The combination of the slowing boundary and the west to east orientation combined with the daytime heating on Thursday will lead to a possible eclipse of FFG in many locations. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... By Thursday night, the boundary further slides southeast will cooling temperatures and slightly drier air behind it. Aloft, ridging attempts to intrude into the area cutting off moisture to the area from the northwest. However, the pattern aloft yields a bit to a semi blocking off the Atlantic coast. This keeps the upper low meandering a bit longer. This will keep showers in place through midday Friday. Models have had trouble with the exit of the blocking feature but overall agree on an exit in precip by Friday afternoon and evening. While a few showers may remain, and overall drying pattern is likely. With that said, have gone with slight chance pops in the Friday night timeframe. With lessening amounts in time. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Shower remain but lessening chances and cooler temperature continue Saturday with the upper low over the forecast area...followed by drier conditions and near normal temperatures on Independence Day as high pressure builds in from the west. The heat and drier conditions return in && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... High pressure will maintain VFR until a pre-frontal shortwave prompts widespread shower and thunderstorm development this afternoon/evening. TEMPO TSRA are included for most ports this in anticipation. Gusty winds, lightning, and hail are possible with these thunderstorms. MVFR/IFR cigs and vis are expected early tomorrow morning under cold advection. .Outlook... Occasional restrictions are expected through Friday as a troughing pattern results in periodic moist convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 30, 12:56 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1256 PM EDT Wed Jun 30 2021 WVZ511>514-011700- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1256 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Strong thunderstorms will be possible this afternoon and evening. Gusty winds will be the main threat. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509-510-011700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 1256 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 30, 11:57 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1157 AM EDT Wed Jun 30 2021
OHZ048-057-301630-
Coshocton-Muskingum-
1157 AM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHWESTERN COSHOCTON AND MUSKINGUM COUNTIES...
At 1157 AM EDT, strong thunderstorms were clustered near Hanover, or
10 miles east of Newark, moving east at 30 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Zanesville... South Zanesville...
North Zanesville... Dresden...
Frazeysburg... Philo...
Warsaw... Pleasant Grove...
Conesville... Fultonham...
Nellie... Chandlersville...
This includes Interstate 70 in Ohio between mile markers 145 and 165.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3993 8223 3993 8220 4021 8218 4021 8219
4024 8218 4024 8220 4031 8219 4038 8202
4015 8184 3988 8180 3982 8210 3982 8216
3991 8216 3991 8223
TIME...MOT...LOC 1557Z 251DEG 25KT 4012 8224Special weather statement, Jun 30, 12:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1240 PM EDT Wed Jun 30 2021
OHZ050-059-PAZ021-029-WVZ002>004-301730-
Jefferson-Belmont-Washington-Allegheny-Marshall-Brooke-Ohio-
1240 PM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHEASTERN JEFFERSON...NORTHEASTERN
BELMONT...NORTHWESTERN WASHINGTON...SOUTHWESTERN ALLEGHENY...OHIO...
MARSHALL AND BROOKE COUNTIES...
At 1240 PM EDT, strong thunderstorms were clustered over Warwood,
moving east at 10 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Mount Lebanon... Bethel Park...
Wheeling... McMurray...
Washington... Canonsburg...
Martins Ferry... Warwood...
Wellsburg... Bethlehem...
West Liberty... Triadelphia...
This includes the following highways...
Interstate 70 in West Virginia between mile markers 0 and 14.
Interstate 70 in Pennsylvania between mile markers 0 and 19.
Interstate 79 in Pennsylvania between mile markers 37 and 60.
Interstate 376 in Pennsylvania between mile markers 58 and 65.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4001 8071 4020 8081 4048 8016 4039 8004
4028 8002 4013 8031
TIME...MOT...LOC 1640Z 262DEG 11KT 4012 8071Special weather statement, Jun 30, 12:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1256 PM EDT Wed Jun 30 2021
PAZ020-021-073-301730-
Westmoreland-Beaver-Allegheny-
1256 PM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTH CENTRAL BEAVER...ALLEGHENY AND
NORTHWESTERN WESTMORELAND COUNTIES...
At 1256 PM EDT, strong thunderstorms were clustered over Pittsburgh,
moving northeast at 40 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Pittsburgh... Penn Hills...
Mount Lebanon... Bethel Park...
Ross Township... McCandless Township...
Monroeville... Moon Township...
McKeesport... Franklin Park...
Shaler Township... Plum...
This includes the following highways...
Pennsylvania Turnpike between mile markers 37 and 60.
Interstate 79 in Pennsylvania between mile markers 59 and 73.
Interstate 376 in Pennsylvania between mile markers 49 and 58, and
between mile markers 63 and 84.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4028 8002 4047 8015 4042 8029 4052 8037
4067 7986 4067 7976 4044 7959
TIME...MOT...LOC 1656Z 244DEG 35KT 4045 7996Local storm report, Jun 30, 1:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
117 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG PLEASANT GROVE 39.95N 81.96W
06/30/2021 MUSKINGUM OH 911 CALL CENTER
NUMEROUS TREES WITH POWER LINES DOWNED ACROSS THE TOWN.
&&
EVENT NUMBER PBZ2101829
FLHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:57 AM EDT | Special Weather Statement | PBZ | Muskingum | 33 min |
| Jun 30, 12:20 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 25 min |
| Jun 30, 12:37 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 23 min |
| Jun 30, 12:54 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 51 min |
| Jun 30, 1:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas | 52 min |
| Jun 30, 1:56 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 34 min |
| Jun 30, 2:14 PM EDT | Flash Flood Warning | PBZ | Belmont, Harrison, Jefferson | 2 hr |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 49 min |
| Jun 30, 3:04 PM EDT | Special Weather Statement | PBZ | Jefferson | 26 min |
| Jun 30, 4:52 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 23 min |
| Jun 30, 5:26 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 34 min |
| Jun 30, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana, Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.